My consultant prescribed ethambutol and clarithromycin for my broncheictasis back in April. The brocheictasis was caused by a TB bug and the good news is that my last two sputum samples have been clear of the bug but unfortunately since taking these antibiotics I have experienced one infection after another which has meant numerous courses of GP antibiotics on top, (five since July). My immune system has obviously been destroyed by the consultants antibiotics and I've now stopped taking them. No doubt my consultant will be furious but I can't go on being ill every couple of weeks. Has anyone else been so badly affected by their meds?
My antibiotics are finishing me off! - British Lung Foun...
So sorry to hear of your struggles. I have infections about 2 weeks following a course of antibiotics, so I empathise with how draining this all is. I personally can't tolerate Clarithromycin. I feel it is important that you email you consultant or contact his secretary and ask her for an earier appointment. S/he may just have a solution, a change of plan wich will suit you, rather than going it alone.
I wish you well.
I have had bad times with meds and immunty.
Lack of vitamin D opens door to tb
You need to ask doctor about IGM injections to help restore immunty
I am on antibiotic prophylactus and rescue abs with infections which seem to be pretty constant. Only IVs seem to settle me for a few months then the cycle starts again. Surely if you stop your antibiotics you will end up really ill in hospital? That's what happened to me in the summer. I have COPD mac and broncheictasis and colonised with Pseudomonas which seems to be the main problem.